The term optic neuropathy is used to describe optic nerve damage caused by any of four main etiologies: ischemic, hereditary, nutritional and toxic. Ischemic and hereditary optic neuropathies produce profound and often irreversible vision loss. Proper diagnosis of nutritional or toxic optic neuropathies provides the opportunity for potential treatment and hope of restored visual function. Toxic optic neuropathy may occur from exposure or ingestion of non-medicinal compounds such as methanol, carbon monoxide, toluene and ethylene glycol or may be the result of an adverse drug reaction. Many drugs have been associated with optic nerve disease (Table I). This article describes agents on which the most data is available, and which most frequently cause adverse reactions. Amiodarone, ethambutol, linezolid and sildenafil are commonly prescribed medications. Since most practitioners frequently encounter patients taking one or more of these drugs, awareness of optic neuropathy risk is essential for timely referral and accurate diagnosis. The most important aspect of treatment is identification of the offending agent and prompt drug withdrawal. Where there is consensus, we will present guidelines on screening for and managing the various drug-induced optic neuropathies.